Tennessee, 2005Damaging Wind in Tennessee, August 15, 2005
August 15, 2005 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 15, 2:18 PM EST, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 15, 2:18 PM EST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
318 PM EDT MON AUG 15 2005
.SHORT TERM...(TONIGHT AND TUESDAY)...MOST CONVECTION CONTINUES TO
DEVELOP ACROSS MIDDLE TN/CUMBERLAND PLATEAU REGION...AND ALSO JUST
EAST OF THE TN/NC STATE LINE. MOVEMENT IS EAST OR SOUTHEAST AT
AROUND 10 MPH. WITH THE WEAK COLD FRONT STILL TO OUR NORTH...I
DONT EXPECT ANY ORGANIZED CONVECTION IN OUR REGION OVERNIGHT.
STILL MIGHT SEE ISOLATED STRONG STORMS BRIEFLY. CARRIED CHANCE POPS
ACROSS THE BOARD THIS EVENING...THEN SLIGHT CHANCE OVERNIGHT...WHICH
WAS LITTLE CHANGE FROM PREVIOUS FORECAST/GRIDS.
FOR TUESDAY...WEAK FRONT LOOKS TO SAG SOUTHWARD TOWARD OR INTO NRN
PARTS OF THE FORECAST AREA...SO NUDGED POPS UP TO LIKELY IN THE
NORTH AND CONTINUED HIGH CHANCE ELSEWHERE.
FOR TEMPERATURES...WENT FOR PERSISTENCE TONIGHT AND FAVORED WARMER
MAX TEMPS TUESDAY GIVEN HOW MUCH TEMPS HAVE WARMED TODAY (ABOVE
15/00Z MOS).
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...WEAKENING FRONTAL
BOUNDARY REMAINS ACROSS THE REGION WEDNESDAY AND THURSDAY FOR
CONTINUED CHANCE POPS. SOME DRYING EXPECTED IN THE MID AND UPPER
LEVEL FRIDAY AND SATURDAY WITH A RIDGE BUILDING IN. AS SUCH...
EXPECT NORMAL SUMMERTIME AFTERNOON/EVENING CONVECTION. A FRONT
PUSHES INTO THE THE REGION ON SUNDAY AND MONDAY. CONFIDENCE IS LOW
WITH TIMING AND STRENGTH OF THIS FEATURE AND WILL KEEP POPS NEAR 20
TO 30 PERCENT. GUIDANCE TEMPS LOOK GOOD AND WILL KEEP FORECAST
NUMBERS CLOSE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 73 93 72 89 / 30 50 40 30
KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 90 70 88 / 30 50 40 30
OAK RIDGE, TN 71 90 70 87 / 30 50 40 30
TRI CITIES AIRPORT, TN 68 86 68 85 / 40 60 50 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.
&&
TG/MJB
Hazardous weather outlook, Aug 15, 3:00 AM EST, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
400 AM EDT MON AUG 15 2005
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-161000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
400 AM EDT (300 AM CDT) MON AUG 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE (TODAY AND TONIGHT)...
SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP THIS
AFTERNOON AND EVENING...WITH A FEW ISOLATED SEVERE STORMS POSSIBLE.
THE MAIN THREATS WILL BE STRONG DAMAGING WINDS...LARGE HAIL AND
LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO
DEVELOP EACH DAY NEXT WEEK...ESPECIALLY IN THE AFTERNOON AND EVENING
HOURS. A FEW ISOLATED STORMS MAY BECOME SEVERE EACH DAY WITH THE
THREAT OF DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND AT
TIMES THROUGHOUT THE WEEK.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.
HW
In the hours before
Local storm report, Aug 15, 1:48 PM EST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
248 PM EDT MON AUG 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 1 S SPRING CITY 35.67N 84.86W
08/13/2005 RHEA TN UTILITY COMPANY
SECOND TREE AND POWER LINES DOWN ALONG TWIN OAK RD.
LOCATED ONE MILE SOUTH OF SPRING CITY. REPORTED BY
VOLUNTEER ELECTRIC.
&&
GRCThunderstorm Wind, Hamilton
- When
- August 15, 5:55 PM EST to 6:10 PM EST
- Where
- Hamilton County, Chattanooga
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.050, -85.283
Store owner at Hamilton Place Mall estimated wind gust of 65 to 70 mph. Wind knocked over a heavy newspaper box and sent shopping carts sailing across the parking lot.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Mississippi, August 15, 20051 death · 1 event
- Flash Flood and Hail in Mississippi, August 15, 2005$2.0 million · 0.75 in hail · 2 events
- Flash Flood and Hail in Alabama, August 15, 2005$250,000 · 1 in hail · 8 events
- Flash Flood and Damaging Wind in California, August 15, 2005$251,000 · 61 kt wind · 3 events
- Damaging Wind in Arizona, August 15, 2005$120,000 · 58 kt wind · 1 event
- Damaging Wind in Louisiana, August 15, 2005$100,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, August 15, 2005$60,000 · 55 kt wind · 3 events
- Damaging Winds in Texas, August 15, 2005$35,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Tennessee, August 15 to 17, 2005$15,000 · 50 kt wind · 15 events
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470870.